Depression Community
Lexapro side effects
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lexapro side effects

I have been taking Lexapro for about 6 yrs.  I started at 10 mg and increased to 20 mg about 1 1/2 yrs ago.  The side effects from taking Lexapro are becoming intolerable.  I have had severe weight gain, sweating, abdominal discomfort, memory "forgetfulness", absolutely no sex drive, muscle cramps, and the list goes on.  The most troublesome effect is a feeling of, well, of NO feelings.  I feel like a zombie = no feelings of sadness or joy, no lows or highs, to the extent that I wonder if I've lost my capacity to feel emotions anymore.  
I tried weaning myself off of Lexapro and the side effects have been horrifying.  Brain zaps, crying spells, mood swings, insomnia (which, by the way, I experienced while taking Lexapro), stomach ailments, etc.  
I have an appointment with my doctor 3/12 to talk about coming off Lexapro without suffering the side effects.  Does anyone know of natural supplements to help with withdrawal symptoms, or any experience in withdrawing succesfully without too many side effects?
Thanks
Related Discussions
6 Comments Post a Comment
Blank
Avatar_f_tn
Hi.. I know exactly what you are going through.. same with with me although I was only on the 20 for a few months.  I was a zombie also, gained weight all that.  That's why I came back down to 10.  I was on 10 for 4+ years.  Now I don't take any pill and feel better than I did taking that junk.
I took 5 for 2 weeks and then stopped.  I had brain zaps, dizzy, nausious but it didn't last very long!  
Sorry I don't have any advice for a supplement but I just wanted to respond!  
You can do this :)
Blank
Avatar_f_tn
When I came off lexapro I was starting onto paxil so I couldnt
tell which was startup side effects and which were withdrawal.
While I was on lexapro though I have horrible stomach cramps
and my blood pressure was through the roof!

best wishes,
starr28
Blank
Avatar_f_tn
When I came off lexapro I was starting onto paxil so I couldnt
tell which was startup side effects and which were withdrawal.
While I was on lexapro though I have horrible stomach cramps
and my blood pressure was through the roof!

best wishes,
starr28
Blank
Avatar_f_tn
Hi, I am too experiences horrific effects from coming off 20mg Lexapro.  But I can't take all the side effects anymore.  I wish I knew what to do to stop the vertigo/dizziness but the only thing I can find on internet (but havent' tried yet) is a motion sickness tablet that contains a vestibular suppressant.  Only thing I wanted to mention is that a friend/nutritionist has suggested I take SamE as an alternative to the Lexapro.  It's totally natural and can be brought at health food stores and is actually a prescription anti-depressant in europe.  I have just started taking it as you have to wait a few days after totally stopping the Lexapro but supposedly it's meant to lift your mood etc without the side effects of anti-depressants.  I think anything is worth a go but until I can walk 5m without thinking i'm falling I haven't experienced an up!  Hope it helps.
Blank
Avatar_f_tn
Thanks for all the responses - it helps to know I'm not the only one experiencing this ****.  I went to my doctor yesterday and told him about the withdrawals I had when I stopped taking Lexapro.  I almost fell out of my chair when he told me he had never heard of 'brain zaps', and that since Lexapro left the system in three days, the symptoms I had couldn't be from withdrawing from Lexapro!  So, I guess I'm on my own with this one.  I'm taking the remaining 4 5mg I have and try suffering through the withdrawals.  I'm also looking for another doctor :).
Blank
Avatar_f_tn
Good idea on the new doctor!  Brain zaps are very common antidepressant
withdrawal symptons and you would think your doc would know that!

best wishes,
starr28
Blank
Avatar_n_tn
I was on Lexapro for 8 months and decided it also made me feel like a "zombie", so Dr. told me to "taper off"  so I could go on another medication.  I took my dosage from 10mg to zero in one month.  That seemed like a reasonable time; however, it wasn't for me.  I started having horrible withdrawal effects:  anxiety, nausea, stomache problems, irritability and brain zaps.....not to mention the zaps going down my arms...almost like they were burning inside!  I have been told since that I should have tapered much more slowly.  I should have read the internet before I took my doctor's advise.  Everyone is different, so caution is the operative word here.  I am still have horrible symtoms (symptoms) after ONE month of discontinuance.   Beware!
Blank
Post a Comment
To
Recent Activity
2020005_tn?1417986816
Blank
KTowne commented on mhv's status
3 hrs ago
2146732_tn?1418852707
Blank
D_Snead35 December 17,2014, it has be... Comment
4 hrs ago
2020005_tn?1417986816
Blank
KTowne commented on Shannon79's status
6 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
Cary12345
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
Depression Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
Cary12345
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL